Abacavir Side Effects
Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
Ask the Experts
University of Minnesota, School of MedicineMost patients would do OK if switching from Atripla to efavirenz + lamivudine + abacavir (particularly if HLA B5701 negative). The major issue with starting efavirenz + lamivudine + abacavir is a higher rate of skin/hypersensitivity issues resulting... Read more »
Harvard Medical SchoolWhen starting a combo, many people can develop some itchiness and a rash. There are two major categories of these rashes - some are to the drugs themselves, and sometimes are severe enough so that sometimes we do need to switch and use other meds... Read more »
Cornell University, Weill Medical CollegeThe rash with abacavir may indicate a hypersensitivity reaction and generally is a sign of danger when taking this medication. You don't describe it very well, nor do you say whether you are having other side effects which may suggest... Read more »
Chelsea and Westminster HospitalThe evidence for switching from Zerit to Ziagen and regaining fat is derived from 3 randomised controlled studies plus several large cohorts. It is the highest quality 'level of evidence' we have. Data with switching to viread are more... Read more »
Connect With Others
Posted by Anonymous, 2 RepliesI'm on day 4 of my new combo Abacavir,viramune,viread, epivir and it totally sucks. I feel lousy all of the time. Is this typical when starting this combo? This is my 4th combo since diagnosis...
Read more »
Posted by Survivor, 2 RepliesDavid, I read your Email and brought the PDF forward. Dr. Ben was very watchful when I initially got started and had follow up calls to me regarding any problems if in deed I was blinded on the Abacavir. Either I am on it and am fine or I am not... Read more »
Posted by MondoIs there anyone here at the forum taking the following cocktail?
I'm taking Reyataz[atazanavir], Norvir [ritonavir] and Kivexa [abacavir/3TC, Epzicom]. I would be interested to know how you are going with it and any problems or side effects that you... Read more »
Posted by Anonymous, 1 ReplyI am on day 4 of my new combo.., epivir, abacar(ziagen),Viramune, and viraed. It sucks. I feel lousy all of the time..has anyone else gone down this road before?
Read more »
Guides for People With HIV